Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 80, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Sep 15, 2021, 3:38 PM EDT. It took effect at Sep 16, 2021, 12:00 PM EDT. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2021, 3:38 PM EDT (19:38 UTC)
- In effect from
- Sep 16, 2021, 12:00 PM EDT
- Expired
- Sep 18, 2021, 7:00 PM EDT
- In force
- 55 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
798 WHUS72 KMHX 151938 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 338 PM EDT Wed Sep 15 2021 AMZ152-154-160745- /O.NEW.KMHX.SC.Y.0080.210916T1600Z-210918T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 338 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 8 PM EDT FRIDAY... * WHAT...Seas 4 to 7 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From noon Thursday to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-160745- /O.NEW.KMHX.SC.Y.0080.210916T2000Z-210918T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 338 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 8 PM EDT FRIDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 4 PM Thursday to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-160745- /O.NEW.KMHX.SC.Y.0080.210916T1800Z-210917T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 338 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 8 AM EDT FRIDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 2 PM Thursday to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
020 WHUS72 KMHX 160702 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 302 AM EDT Thu Sep 16 2021 AMZ150-162000- /O.EXT.KMHX.SC.Y.0080.210916T2000Z-210918T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 302 AM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT FRIDAY... * WHAT...Seas 4 to 7 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 4 PM this afternoon to 11 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-162000- /O.EXT.KMHX.SC.Y.0080.210916T1800Z-210917T1600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 302 AM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON EDT FRIDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 2 PM this afternoon to noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-162000- /O.CON.KMHX.SC.Y.0080.210916T1600Z-210918T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 302 AM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT FRIDAY... * WHAT...Seas 5 to 8 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From noon today to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
250 WHUS72 KMHX 161858 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 258 PM EDT Thu Sep 16 2021 AMZ152-154-170900- /O.EXT.KMHX.SC.Y.0080.000000T0000Z-210918T1500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 258 PM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-170900- /O.EXT.KMHX.SC.Y.0080.210916T2000Z-210918T1500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 258 PM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Seas 5 to 7 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-170900- /O.EXT.KMHX.SC.Y.0080.000000T0000Z-210917T2200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 258 PM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY... * WHAT...Seas 5 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
491 WHUS72 KMHX 170113 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 913 PM EDT Thu Sep 16 2021 AMZ152-154-171315- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T1500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 913 PM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-171315- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T1500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 913 PM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Seas 5 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-171315- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210917T2200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 913 PM EDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
571 WHUS72 KMHX 170720 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 320 AM EDT Fri Sep 17 2021 AMZ152-154-172000- /O.EXT.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 320 AM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-172000- /O.EXT.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 320 AM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-172000- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210917T2200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 320 AM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
912 WHUS72 KMHX 171657 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1257 PM EDT Fri Sep 17 2021 AMZ152-154-180500- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1257 PM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-180500- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1257 PM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-172200- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210917T2200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1257 PM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
911 WHUS72 KMHX 180126 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 926 PM EDT Fri Sep 17 2021 AMZ152-154-181330- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 926 PM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SATURDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-181330- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 926 PM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SATURDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
672 WHUS72 KMHX 180733 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 333 AM EDT Sat Sep 18 2021 AMZ152-154-181945- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 333 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Through early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-181945- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 333 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Through early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
472 WHUS72 KMHX 181949 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 349 PM EDT Sat Sep 18 2021 AMZ152-154-182300- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 349 PM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Through early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-182300- /O.CON.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 349 PM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Through early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
010 WHUS72 KMHX 182302 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 702 PM EDT Sat Sep 18 2021 AMZ150-152-154-190015- /O.EXP.KMHX.SC.Y.0080.000000T0000Z-210918T2300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 702 PM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Marine conditions have dropped below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 3:17 PM EDT, 21 minutes earlier.
Area forecast discussion, Sep 15, 3:17 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
317 PM EDT Wed Sep 15 2021
.SYNOPSIS...
Moisture associated with an offshore tropical disturbance will
continue to produce unsettled weather through the rest of the
week. High pressure builds in from the northwest late this
weekend with drier weather expected early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Wed...Warm and moist southerly flow continues
across the area this afternoon. Widely scattered showers and
thunderstorms continue this afternoon mostly east of US 17. This
activity is expected to migrate inland through the rest of the
afternoon, before dissipating right around sunset.
More sun than clouds have been seen so far today, and has
allowed temps to climb into the mid to upper 80s. Expect another
couple degrees of warming this afternoon with highs around 90
inland and mid to upper 80s along the coast.
A period of drier weather is expected this evening as
instability wanes across the area. However, shower chances
will increase after midnight across the coast as the circulation
of a tropical disturbance moves northward up the Gulf Stream.
Best chances for rain will be across Hatteras Island, with areas
west of US 17 remaining dry through the rest of the night. With
light flow and abundant low level moisture, another round of
fog and low stratus is expected to form overnight across the
coastal plain and eastward towards the coast. Low temps will
range from the upper 60s inland to the mid 70s across the OBX.
&&
.SHORT TERM /THURSDAY/...
As of 315 PM Wed...A tropical disturbance will continue to move
northward along the Gulf Stream tomorrow, reaching the offshore
waters off of Cape Lookout by late afternoon. Ahead of this
system, unsettled weather will continue especially across the
Outer Banks where periods of tropical downpours are likely for
most of the morning hours, possibly enhanced by a coastal
trough. Across inland portions of Eastern NC, the morning should
remain dry, with widely scattered showers and thunderstorms
possible during the afternoon hours. Warm and muggy conditions
will persist as well, with highs reaching the mid to upper 80s,
and dewpoints remaining in the low to mid 70s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 315 PM Wednesday...As a low pressure system tries to
develop offshore, an unsettled period of weather will continue
into the weekend. In addition to the offshore low that the
National Hurricane Center currently has at a 70% chance of
formation over the next five days, increased moisture associated
with the remnants of Tropical Storm Nicholas will be drawn
northeastward ahead of and eventually merge with an approaching
frontal system. While rain chances will certainly increase, WPC
QPF over the next 7 days remains low with less than a half inch
forecasted. As far as potential tropical development is
concerned, ensembles show the system remaining fairly weak off
of the NC coast and holding off on any strengthening until
further north off of the mid-Atlantic coast. We will continue to
see slightly above normal temperatures through the period with
high temperatures in the mid to upper 80s and lows in the mid
60s to near 70 degrees.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /through Thursday Afternoon/...
As of 315 PM Wed...VFR conditions are expected this afternoon
and through the first half of tonight, though a few scattered
showers and thunderstorms may briefly limit flying conditions
across the airspace. With abundant low level moisture present
again tonight and light winds inland, expect another round of
low stratus and fog to develop, which will bring conditions down
to at least MVFR levels, with a period of IFR conditions likely
around sunrise. Conditions should improve quickly tomorrow
morning, with VFR conditions expected the rest of the day.
LONG TERM /Thursday Night through Monday/...
As of 315 PM Wednesday...Periods of sub-VFR conditions are
expected as precipitation chances increase late week and through
the weekend. Fog/low stratus will be a factor, especially in
locations that receive rain. Predominantly VFR conditions
expected to return for Monday.
&&
.MARINE...
SHORT TERM /through Tomorrow/...
As of 315 PM Wed...Good boating conditions will continue this
afternoon and through tonight. A tropical disturbance currently
off the SE coast will move northward along the Gulf Stream
tomorrow and cause an increase in seas to 5-7 ft, and a Small
Craft Advisory has been issued for all the coastal waters.
Winds will continue to be out of the S 5-15 kts through
midnight, and then will back to the east ahead of this system.
Winds become NE later tomorrow morning at 10-15 kts, with some
gusts to 20 kts. Seas will be 2-3 ft through early tomorrow
morning, and then build quickly to 5-7 ft by tomorrow afternoon.
LONG TERM /Thursday Night through Monday/...
As of 315 PM Wed...Small craft conditions will continue
Thursday night and into Friday as a tropical disturbance moves
northward offshore of the NC coast. Seas of 4-6 ft will persist
through most of the day Friday north of Cape Hatteras.
Winds are expected to strengthen out of the north to 15-20 kts
Thursday night and remain 15-20 kts through the day Friday north
of Cape Lookout. Northerly flow slowly weakens Friday night, and
then becomes mostly 10-15 kts out of the N and then NE through
Monday. Seas come down to 3-5 ft Friday Night, and then will be
2-4 ft through Monday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from noon Thursday to 8 PM EDT Friday for
AMZ152-154.
Small Craft Advisory from 2 PM Thursday to 8 AM EDT Friday for
AMZ156-158.
Small Craft Advisory from 4 PM Thursday to 8 PM EDT Friday for
AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...SGK
SHORT TERM...SGK
LONG TERM...RTE
AVIATION...RTE/SGK
MARINE...RTE/SGKHazardous weather outlook, Sep 15, 2:53 AM EDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 253 AM EDT Wed Sep 15 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-160700- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 253 AM EDT Wed Sep 15 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-160700- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 253 AM EDT Wed Sep 15 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be an increased risk for rip currents along the beaches as a low pressure system develops offshore of the Carolina Coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:44 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 48 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.